MAUDE Adverse Event Report: MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND RELIANT BALLOON; CATHETER, PERCUTANEOUS
Model Number REL46
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The main component of the system.Other relevant devices are: rel46 ; s/n: (b)(4); use by date: (b)(6) 20179 ; upn # (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A reliant balloon was used in the endovascular treatment of the patient.It was reported that during the index procedure when ballooning the distal aorta, the proximal stent graft and the stent graft overlap sections were ballooned with no issue.It is noted that a kissing technique was performed in the distal aorta and that the balloons where moved to the iliac limbs (16x10x124) and inflated at the same time.Both balloons burst at the same time in the proximal common iliac arteries.The event was resolved with the replacement of the balloons and the procedure was completed.As per the physician the cause of the event is device related.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the bilateral balloon burst occurring using kissing ballooning technique within the common iliac arteries could not be determined from the pre-implant films provided.Films during implant were not available for review, and the reported balloon burst event could not be assessed.Post-implant films were also not available.This may have been procedure related caused by over-inflation, possibly in combination with implanting within the calcified distal aorta and bilaterally calcified common iliac arteries.This may have also been related to an issue with the balloons.The balloons have been returned and are awaiting analysis, and the findings will be summarized in a separate report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: there was blood residue visible in the balloon indicating the presence of a leak.Negative prep was performed and detected a leak.On pressurization of the device a leak was detected from the distal cone of the balloon.Visual inspection confirmed the presence of a long radial tear on the distal cone.The balloon material was jagged and uneven at the leak site.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIANT BALLOON
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7282145
Report Number2953200-2018-00259
Device Sequence Number143604
Product Code DQY
UDI-Device Identifier00643169707641
UDI-Public00643169707641
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberREL46
Device Catalogue NumberREL46
Device Lot Number0008873850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer03/02/2018
06/19/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/27/2018
06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR